I need help/support

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Jun 2005
Total Posts : 610
   Posted 6/30/2005 3:51 PM (GMT -6)   
Hello Everyone!!!! I'm new to this place and I'm hoping I can get some help. First of all, I've been depressed since I was like 12. I guess I should give you a brief history of what has happened. When I was little I was the kid everyone made fun of and nobody ever wanted to sit by, but I'm over that now LOL....When I was 14 my parents got seperated, and at the same time I started getting these severe stomach pain that felt like it was in my chest. I went to the emergency rooms and urgent cares and my family doctor and all they did was blood tests and an upper GI and nothing turned up...so they diagnosed me with depression (they said it was because my parents where geting divorced), gas, and GERD. So i beleived them and was put on Paxil and meds for my stomach and I cut out all dairy and stuff and still got these pains that came about 5 ngihts out of the week and on a scale i'd put it at a 10....only a hot bath seemed to help....Well the paxil put me out of it...i slept ALL day long, literally,  and was even more depressed. Well this went on for a year when finally a doctor that was taking over for my original doctor ordered a ultrasound and found Gall Stones, I had these for a FREAKIN year!!!! SO they did surgery and I was better, then a few weeks later I started getting the pains again and found out I had pancreatitas (due to a deformed pancreas), and I've been having this on and off for 7 years now..WELL i then went off and had my first child at 16 cause I had absoulty no adult supervision and my mom got heavily into drugs and I was craving attention, and my 2nd at 18...I love my kids to death and it's very hard raising them on my own, their father physically abused me so I took off. And of course through the raising my kids on my own and being on disability due to chronic pancreatitas and fibromyalgia, I would guess it's expected I would have depression. But becasue of the way the paxil made me feel when I was 14, I'm scared to take any med like that again, cause my depression went VERY bad. WELL now my psychiatrist is begging me to be on Lexapro to help. And lately I have been having trouble getting myself to do anything outside the house. I even went and bought myself a brand new car to cheer myself up, and it's out in the carport collecting dust LOL. So thats how I know i must be seriously depressed, and I'm not suicidal or wanna hurt myself,  but i need some hope and some help. My family calls me crazy so i get no support from them and my friends are no help either due to other reasons.
So I guess what i'm asking is that maybe I can get some support and maybe even reminders in why taking the medicine is important to me. That would be freat. I hope I am not asking too much. Sorry if this is such a long letter. Well take care everyone and hope to hear from someone soon.

Regular Member

Date Joined Jun 2005
Total Posts : 29
   Posted 6/30/2005 5:14 PM (GMT -6)   
Hi HelloKitty...

Welcome, and I am sorry to hear things aren't so good right now. I have been on Lexapro for 2 years now and I would have to say give it a try. Before I was on it I was just function in the world. I would get up, go to school and before I got o my classes I would leave to go back home and get into bed. When it was time for me to go to work I would get up and go and then I would come back home and be in bed by 7:00. I wouldn't talk to anyone or go anyhere unless I had to. I cried allllll of the time. I never really wanted to hurt myself but I wanted to disappear, runaway where noone would find me or hybernate. Since the Lexapro I am more into my job which is a good thing since I am responsible for 60 kids ages 5-11, I go out and am able to function. Don't get me wrong I do still have my days but it now takes a lot to get me down. I hope I have been of some help. Good luck

Veteran Member

Date Joined Jan 2005
Total Posts : 8616
   Posted 6/30/2005 9:41 PM (GMT -6)   
Welcome Kitty!!

I take lexapro (have taken it for a couple years now). It works great for me. I still feel bad sometimes, but life is not a straight line and when I am down, I don't stay down.

A reason for taking an Anti-D??? Brain chemicals. A tiny imbalance in your brain chemicals can cause misfiring in your brain. It affects the way you interpret information. The lexapro won't give you that brain chemical, but it will help you body retain what your body manufactures. Physical activity will give you more of that chemical too. Try going with your Dr.'s advice and see what happens. If you don't like the results, there are lots of options and combinations. Give it time. Your doctor will help you determine how well it is working.

Keep us posted!

In His Grip,
AlwaysRosie      "We can't control the waves, but we can learn to surf!"
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, Plantar Fasciitis, Inflamatory Arthritis, High BP, GI Inflamation, Diverticuloses
Plaquenil, Methotrexate, Metanx, Synthroid, RX Motrin, Lexapro, Amitriptelyne, Salagen, Lotrel
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/

Veteran Member

Date Joined Jun 2005
Total Posts : 610
   Posted 6/30/2005 11:01 PM (GMT -6)   

Thank you for the replies. When I first started seeing my therapist (not the pshchiatrist that prescribed me the lexapro) and I was telling her the same story I said earlier aobut the gall stones and nobody beleiving me, she almost spit her coffee out laughing (she thought the fact that the doctors where so stupid was funny), she said some doctors just dont want beleive of the possiblity of a 14-15 year old haivng gallstones. Since I was misdiagnosed and forced to take an anti-D which put me out of it and I really thought it made me feel more depressed, I'm scared to death to take anything else like that. I'm sensitive to side effects of almost every medicine out there, and I dont wanna feel worse then I do now. But I heard about the suicide thing of when you give these meds to children or teens, i wonder if i was kinda suffering from the same thing. I know I wanted to die when ever I got those stomach pains, I mean after giving birth to my son naturally with absoutly no drugs, i'd have to agree the gall stones hurt way more, and this was almost EVERY night,and since then I have been very very sensitive towards pain, I cant even handle a headache (I didnt have anything with my son because i was afraid he would be born drugged and he was only suppose to be 3 pounds, but they where very wrong, he was 6lbs, in case your wondering how i did it when i cant handle pain).


Well I am gonna take the medicine (after the 4th cause I have big plans this weekend and I dont wanna suffer from any weird side effects during it), I WILL give it a chance, I just wish they could give me some kind of a Benzo cause I have a panic attack whenever I'm thinking of even taking it and I get sick to my stomach (thats how bad my experience was when I was younger) But my new pshychiatrist is against it.  But I am wondering if any of these anti-D's have a lower chance of bad side effects. I hear alot about Lexapro so it must be a good one.....Sorry I am rambling on, I've been bored all day, Im fighting a BAD ear infection in my left ear so I havent been able to go do anything. WEll thanks for the relplies.


-hellokitty smurf

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 5:08 PM (GMT -6)
There are a total of 2,711,275 posts in 298,977 threads.
View Active Threads

Who's Online
This forum has 153547 registered members. Please welcome our newest member, thalarmalr.
320 Guest(s), 12 Registered Member(s) are currently online.  Details
LaurenL77, F27, grdner, Artist Mark, Albannach, Ryan H, ontheflipside, Mercy&Grace, supapfunk, Bobby Mac, Hilander64, pltt19

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer